Node-avoiding lévy flight: A numerical test of the μ expansion

J. W. Halley, H. Nakanishi

Research output: Contribution to journalArticlepeer-review

13 Scopus citations


We study an extension of Lévy flight to include self-repulsion in the path of the walk. We call the extension node-avoiding Lévy flight and we show its equivalence to the n?0 limit of a statistical mechanical model for a magnetic system with long-range interactions between the spins. By use of this equivalence we are able to make a detailed comparison between the results of the μ expansion for the magnetic model, a Monte Carlo simulation of the Lévy flight model, and the results of a Flory-type argument. This is the first comparison of the μ expansion for μ 1 with a numerical simulation for any model. Some speculations are made on applications of the model of node-avoiding Lévy flight.

Original languageEnglish (US)
Pages (from-to)551-554
Number of pages4
JournalPhysical Review Letters
Issue number6
StatePublished - Jan 1 1985


Dive into the research topics of 'Node-avoiding lévy flight: A numerical test of the μ expansion'. Together they form a unique fingerprint.

Cite this